Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 2:27 PM CDT for Alfalfa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 25, 2000, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Alfalfa County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 251932 FFWOUN OKC003-252230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 227 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 530 PM CDT * AT 227 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL CONTINUED TO MOVE ACROSS ALFALFA COUNTY. RADAR ESTIMATES THAT RAINFALL RATES OF 2 TO 2.5 INCHES PER HOUR IN THE AREAS TO THE NORTHWEST OF CARMEN IN THE SOUTHWESTERN PORTION OF ALFALFA COUNTY * LOCATIONS IN THE WARNING INCLUDE ALINE...CARMEN...GOLTRY... HELENA...JET AND LAMBERT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3666 9857 3649 9850 3648: 9811 3670 9811 PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:30 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 25, 11:30 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT SUN JUN 25 2000 LOTS TO KEEP BUSY WITH THIS AM. MORNING CONVECTION APPEARS TO HAVE FIRED IN VICINTY OF S/W MOVING ACROSS CNTL OK. 925MB PROFILER SHOWS DECENT ...30 KT/...LO LVL FLO INTO SYSTEM...AND 12Z SOUNDING SHOWS GOOD ELEVATED INSTABILITY ABOVE CAP AT 900 MB. PROFILER PLOTS SHOW DECREASING ELEVATED INFLO INTO STORMS...AND THEY HAVE BEGUN TO LOSE THEIR ORGANIZATION WITH TIME. CURRENT FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE OR BE CANCELLED BEFORE EXPIRATION. DID NOT CHANGE BOUNDARES OF TONIGHT'S FFA. WILL LEAVE THAT TO AFTERNOON PACKAGE. RATHER, MADE MORE COSMETIC CHNAGES TO UPDATE TEMPORAL WORDING. AREAS WHICH MAY HAVE MORE PERSISTENT CLOUDINESS HAVE HAD MAX TEMPS SHAVED BACK. SOUTHEAST WINDS ARE INCREASING IN THE WESTERN PART OF OKLAHOMA WHERE THE OUTFLOW BOUNDARY APPEARS TO HAVE LOST ITS IDENTITY. FORESCASTS ADJUSTED TO THAT TREND. .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013. TX...NONE. 007
In the hours before
Local storm report, Jun 25, 8:52 AM CDT, 5 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM PIEDMONT 164ST OK FLOODING
06/25/00 CANADIAN ROAD INPASSABLE
CWLocal storm report, Jun 25, 10:54 AM CDT, 3 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1054 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 4 W OKARCHE OK .75 INCH HAIL
06/25/00 CANADIAN WIND GUST 45 TO 50 MPH.
CWSpecial weather statement, Jun 25, 12:30 PM CDT, 1 hour 57 minutes before
OKZ004>048-050>052-TXZ083>090-251900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SUN JUN 25 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM SAYRE TO PONCA CITY. DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF NORTHERN AND CENTRAL KANSAS. THE STORMS MAY DEVELOP INTO A COMPLEX OF STORMS AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA BY LATE EVENING. A FEW STORMS MAY BE SEVERE...WITH STRONG WINDS ON THE LEADING EDGE OF THE STORM COMPLEX BEING THE PRIMARY THREAT. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT. BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. DUE TO THIS MORNINGS HEAVY RAINFALL...THE WATCH MAY ALSO BE EXTENDED INTO PORTIONS OF CENTRAL OKLAHOMA. ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES ARE CURRENTLY INCLUDED IN THE FLASH FLOOD WATCH TONIGHT. SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING. PURPURA
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:12 AM CDT | Flash Flood Warning | OUN | Kingfisher, Oklahoma | 3 hr |
| Jun 25, 7:38 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jun 25, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 25, 10:53 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jun 25, 10:53 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jun 25, 12:30 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.